MAUDE Adverse Event Report: STRYKER SPINE-US ANCHOR C SCREWDRIVER - FLEXIBLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US ANCHOR C SCREWDRIVER - FLEXIBLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48328550
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/24/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a screwdriver was used past its limitations specified in the surgical technique and broke.There were no broken fragments falling into patient's cavity and no adverse consequences to the patient.The surgery was successfully completed with a backup screwdriver.This will be reported as a device malfunction.
 
Additional Manufacturer Narrative
The reported event was confirmed upon visual inspection of the returned device.No relevant issues were found in the manufacturing records of the device lot that may have contributed to the reported event.The device surgical technique warns against excessively bending the flexible screwdriver back and forth; bending the shaft to the full limit repeatedly may result in fracture.There is a picture in the surgical technique indicating the bending limits of the flexible screwdriver (do not bend past approximately 35 degrees).It was reported that the insertion angle was difficult and the screwdriver was bent past 35 degrees.Conclusion: the plausible root cause of the reported event is bending the screwdriver past its limitation due to difficult insertion angle.
 
Event or Problem Description

Brand Name
ANCHOR C SCREWDRIVER - FLEXIBLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7987046
Report Number0009617544-2018-00243
Device Sequence Number13559950
Product Code LXH
UDI-Device Identifier07613327126273
UDI-Public07613327126273
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48328550
Device Lot Number163182
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2018
Initial Date Received by Manufacturer 09/24/2018
Supplement Date Received by Manufacturer11/30/2018
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1